Low blood pressure

My husband was diagnosed 11 years ago and until the last 3 years has coped pretty well. The real problem is postural hypertension which leads to lots of falls. He has not had serious injury as yet because I am usually around to help him break the fall and to help him to get up. Over the past few weeks it is getting worse and he is almost blacking out. He has been on midodrine for the past 2 years and is on the maximum dose. He was also prescribed fludrocortisone earlier this year which seemed to work for a while but now we are back to square one but worse. His quality of life is zero as every single time he gets up from sitting his BP plummets and he starts to lose it. He has tried to take his time before moving off but when the loo calls it can be tricky. The Parkinson’s consultant has reduced some of the Co-careldopa and that seems to work for a while but then the problem returns. Any advice or tips for coping this would be appreciated.

1 Like

Has he tried an abdominal binder? They cost about £30 on Amazon.

1 Like

Hi,
We are in the same position with hypotension, my Husband has had serious falls resulting in needing Hospital care due to it because their is no warning with the BP, he is also on Midodrine and Fludrocortisone and I try and push fluids, 2 litres a day we were recommended he should drink but still the problem continues, we have noticed a definite link between his Madopar and low BP. Elevate his legs when he is sitting out on a stool. Extra Salt is supposed to help but I don’t know the amount you are supposed to have so take advice on this. We even have his legs elevated on pillows in bed when his BP is really bad. I keep him in bed when its really low because he’s safer but the GP told me him being immobile makes it worse. I have also seen the elastic abdominal binder but when I asked the Consultant he said he didn’t know anything about how effective they would be and again I think advise would be needed.

Hello and welcome to our forum @Happyskier. Thanks for letting us know about your husband’s condition. This sounds quite scary and I’m pleased to see that some of our friendly members have already jumped in to offer support and advice.

It’s so important to keep going back to his care team while this is happening. Don’t let it slide because it might take some time and effort to find the treatment that works. Everything you report will help,

I hope that they do find the solution so that both of you can feel more relaxed and even enjoy life more than you do now, While it sounds like you’re already doing what you can, you might find something useful and reassuring here.

Don’t forget about our free and confidential helpline when you need more reassurance or advice: 0808 800 0303.

Take care
Janice
Forum Moderation Team

I think madapor can affect BP and a benefit against side effects needs of to be considered with your pd team.

I was blaming my Madapor for nausea but my neurologist suspected postural BP problems.
She asked me to take my BP lying then standing for 30 seconds 3 times a day.
I am doing that and she was right. BP is good first thing in the morning but does drop when I stand up.
As the day progresses, the BP can go all over the place but typically drops as the day goes on.
Getting hot brings the low BP on.
I now have a one hour ‘nanna nap’ in the early afternoon and that helps me get through the day.

I do have permanent AF but the Parkinson’s and or meds are making the BP problems worse.

If you can take BP a few times a day, you might find a time that is better than normal and you can then make the most of a tough situation.

Jim

My husband is currently in hospital as the result of a fall at home two days ago. Low blood pressure was picked up just over a month ago when he was also hospitalised after falling but no medication was mentioned on discharge nor given. We dont know whether this has caused his latest fall. He was found to have a high temperature when paramedics came so an infection was suspected. Yesterday he tested positive for COVID which was a shock. I have been poorly myself for the last 7 days but presumed it was a cold or flu bug. I tested positive today. I’m just hoping I’m over the worst of it after 7 days. My worry now is how he’ll cope with having Covid with Parkinson’s while in hospital. Such an added worry. Can anyone who’s had Covid with Parkinson’s tell me if they coped OK and also any one who has experienced low blood pressure with falls. Thank you. Jean.

Short answer. I had a sudden and unexplained dramatic failure of my meds and my symptoms returned with a vengeance. I was back to my pre medication self. Staggers, stutters, unsteadyness. I thought it might have been the antibiotics i was taking for a query infection. Sort of right, i had visited my aunt who was covid+ but we didnt know. I tested positive and quickly realised that covid realky screws with the meds. Well did so in my case. Just mention it at worst you can be prepared.